MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Headache (1880); Blurred Vision (2137); Visual Disturbances (2140); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation the patient had experienced faint secondary image in each eye.When looking at a sign with light letters on a dark background, the image is to the left.When looking at a dark image on a light background, the image is to the right.Additional information has been received stating that a wrinkle on the cornea was observed for which drops were used to rule out any defect of the lens.It was further reported that the patient had experienced headache, eye pain and dry eye syndrome post surgery.The fait secondary image was clarified to be monocular double vision.Ibuprofen was used for eye pain and headache.
 
Additional Manufacturer Narrative
Based on clarification received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating the double image changes sides: to the left for light on dark, and to the right for dark on right in the right eye.Based on the information received it has been clarified that the previously reported events such as head ache, eye pain, using drops, are not related to the company lens.The wrinkle on the eye and the dry eye are considered to be prior to the surgery.Hence this file now does not meet criteria for reporting hence no further reports would be needed.Based on clarification received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.There are two medical device reports associated with this patient.This report is for the right eye.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16822215
Report Number1119421-2023-00785
Device Sequence Number6709099
Product Code POE
UDI-Device Identifier00380652427074
UDI-Public00380652427074
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberDAT315
Device Lot Number15105498
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
#15 BLADE; BALANCED SALT SOLUTION; LIDOCAINE; PROVISC; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UTRATA FORCEPS; VISCOAT; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight64 KG